Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 3, 2012Assumption Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 3, 2012, 2:53 PM CDT for Assumption Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 2:53 PM CDT (19:53 UTC)
Expired
Aug 3, 2012, 4:00 PM CDT
In force
67 min
Issued by
NWS Lake Charles, LA

County Assumption Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4172 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4172 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS84 KLCH 031953
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT FRI AUG 3 2012

LAZ054-055-032100-
LOWER ST. MARTIN LA-ST. MARY LA-
253 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 400 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMELIA...MOVING NORTHWEST AT
15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  AMELIA BY 300 PM...
  STEPHENSVILLE AND MORGAN CITY BY 325 PM...
  BERWICK BY 330 PM...
  BAYOU VISTA BY 335 PM...
  PATTERSON BY 345 PM...
  BELLE RIVER BY 350 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2973 9110 2965 9110 2968 9122 2968 9133
      2980 9144 2997 9134 2997 9125 2989 9120
      2986 9119 2984 9113 2981 9109 2975 9108

$$

SWEENEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:47 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 3, 12:47 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1247 PM CDT FRI AUG 3 2012

.AVIATION...A WEAK SHORT WAVE OFF THE COAST IS HELPING TO SET OFF
A FEW SHOWERS IN AND AROUND LFT AND ARA. SHOULD NOT GET ANY WORSE
THAN TEMPO MVFR IN SHOWERS FOR LFT. OTHERWISE VFR WITH HIGH
PRESSURE TO THE EAST THAT WILL MAINTAIN A LIGHT SOUTHERLY FLOW.
COULD SEE A FEW MORE SHOWERS AROUND DAYBREAK SATURDAY AND POSSIBLY
A RUMBLE OF THUNDER AS THE SHORT WAVE MOVES SLOWLY NORTH.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 1037 AM CDT FRI AUG 3 2012/

DISCUSSION...
CURRENT FORECAST IS GENERALLY ON TARGET. ONLY SIGNIFICANT CHANGE
WAS TO START THE INHERITED SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS NOW RATHER THAN JUST CONFINE IT TO THE AFTERNOON
HOURS...WITH ISOLATED ACTIVITY ALREADY EVIDENT ON RADAR OVER PARTS
OF SOUTH CENTRAL LOUISIANA AND THE ADJACENT GULF WATERS. HEAT
INDICES WILL NEAR 108 DEGREES IN SOME LOCATIONS THIS
AFTERNOON...BUT DUE TO LIMITED AREAL EXTENT/TEMPORAL
DURATION...WILL HOLD OFF ISSUING A HEAT ADVISORY AT THIS TIME.

13

PREV DISCUSSION... /ISSUED 726 AM CDT FRI AUG 3 2012/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
ANOTHER DAY OF PERSISTENCE TERMINAL FORECASTS. UPPER RIDGE AXIS
LINGERING OVER THE SRN PLAINS COULD ALLOW SOME CONVECTION TO
DEVELOP PRIMARILY OVER THE ERN TERMINALS THIS AFTERNOON...BUT
COVERAGE SHOULD REMAIN LOW SO REMOVED MENTION OF THUNDER FROM
INHERITED KARA TAF. OTHERWISE SCATTERED CU SHOULD DEVELOP BY
AFTERNOON BEFORE SEA BREEZE DEVELOPS AND SRLY WINDS PICK UP.

25

PREV DISCUSSION... /ISSUED 352 AM CDT FRI AUG 3 2012/

DISCUSSION...
ONE MORE RELATIVELY QUIET WEATHER DAY...BEFORE RAIN CHANCE
INCREASE FOR THIS WEEKEND. MID/UPPER LEVEL RIDGE IS EXPECTED TO
SHIFT FURTHER WEST...ALLOWING SHORTWAVES ROTATING AROUND IT TO
TRAVERSE OUR AREA...STARTING SATURDAY...AND CONTINUING TO AT
LEAST MONDAY. BEYOND THAT...GOING WITH MORE TYPICAL LATE
MORNING/AFTERNOON SHOWERS AND THUNDERSTORMS ASSOCIATED WITH SEA BREEZE.

TEMPERATURE FORECASTS MAY BE MORE TRICKY DUE TO LOCATION AND
TIMING OF SHOWERS AND THUNDERSTORMS THAT CAN CHANGE A MID 90S HIGH
TO AN UPPER 80S READING...SO THERE IS SOME UNCERTAINTY IN THE MAX
TEMPS THIS WEEK...BUT GOING WITH A NEAR NORMAL TO A DEGREE OR TWO
ABOVE NORMAL. LOW TEMPS ALSO CAN BE INFLUENCED BY THE CONVECTION...BUT
CLIMO LOWS IN THE MID AND UPPER 70S APPEAR REASONABLE.

OF COURSE...ALSO MONITORING THE PROGRESS OF TROPICAL STORM
ERNESTO...WHICH BEARS WATCHING FOR POSSIBLE GULF OF MEXICO
ENTRANCE BY THE MIDDLE OF NEXT WEEK...IF IT CAN HOLD TOGETHER WITH
AS MUCH SHEAR/DRY AIR IN ITS ENVIRONMENT TODAY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  93  79  93  77  93 /  10  10  20  20  30
KBPT  93  78  93  77  93 /  10  10  20  20  30
KAEX  96  75  96  75  95 /  20  10  20  20  50
KLFT  94  78  91  76  91 /  20  10  30  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 3, 5:31 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT FRI AUG 3 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
531 AM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDICES WILL BE AROUND 105 DEGREES TODAY. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTH CENTRAL
LOUISIANA...WHICH COULD PRODUCE FREQUENT LIGHTNING AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
MONDAY. SOME OF THESE STORMS COULD BE STRONG WITH FREQUENT
LIGHTNING AND GUSTY WINDS. THUNDERSTORM COVERAGE MAY BE LESS AFTER
MONDAY...BUT ANY THUNDERSTORM THAT DEVELOPS IS CAPABLE OF
PRODUCING LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-041100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
531 AM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THIS CAN
RESULT IN LOCALIZED HEAVY SEAS AND STRONG WINDS FOR MARINERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 3, 2:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT FRI AUG 3 2012

LAZ054-055-032100-
LOWER ST. MARTIN LA-ST. MARY LA-
253 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 400 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMELIA...MOVING NORTHWEST AT
15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  AMELIA BY 300 PM...
  STEPHENSVILLE AND MORGAN CITY BY 325 PM...
  BERWICK BY 330 PM...
  BAYOU VISTA BY 335 PM...
  PATTERSON BY 345 PM...
  BELLE RIVER BY 350 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2973 9110 2965 9110 2968 9122 2968 9133
      2980 9144 2997 9134 2997 9125 2989 9120
      2986 9119 2984 9113 2981 9109 2975 9108

SWEENEY

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.